Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 6, 2014, 7:37 PM CDT for Forest County, Langlade County, Oneida County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 6, 2014, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Forest County, WI, Langlade County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 115 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
854
WUUS53 KGRB 070037
SVRGRB
WIC041-067-085-070115-
/O.NEW.KGRB.SV.W.0015.140707T0037Z-140707T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHEASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 815 PM CDT
* AT 735 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF CRANDON TO 8 MILES SOUTHWEST OF
CRANDON TO 9 MILES NORTHWEST OF PEARSON...AND MOVING SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PEARSON...WHITE LAKE...POST LAKE...KOEPENICK...KEMPSTER...NEVA...
PICKEREL...FREEMAN...BRYANT...LILY...HOLLISTER...ELTON AND
LANGLADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4561 8906 4545 8869 4534 8867 4521 8868
4521 8865 4512 8864 4512 8886 4537 8942
4555 8943
TIME...MOT...LOC 0036Z 309DEG 32KT 4561 8902 4548 8902
4541 8917
HAIL...1.00IN
WIND...60MPH
$$
TDH2 follow-up statements
752
WWUS53 KGRB 070051
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 PM CDT SUN JUL 6 2014
WIC041-067-085-070115-
/O.CON.KGRB.SV.W.0015.000000T0000Z-140707T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
751 PM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN ONEIDA...LANGLADE AND SOUTHWESTERN FOREST COUNTIES UNTIL
815 PM CDT...
AT 747 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF PEARSON TO 8 MILES SOUTHWEST OF
CRANDON TO 8 MILES SOUTH OF CRANDON...AND WAS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOLE LAKE...ELCHO...NASHVILLE...LENNOX AND PELICAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4535 8938 4549 8921 4554 8901 4545 8869
4535 8867 4532 8867 4532 8868 4521 8868
4520 8865 4512 8864 4512 8886
TIME...MOT...LOC 0051Z 180DEG 0KT 4540 8917 4549 8903
4545 8886
HAIL...1.00IN
WIND...60MPH
$$
ALLEN342
WWUS53 KGRB 070121
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
821 PM CDT SUN JUL 6 2014
WIC041-067-085-070131-
/O.EXP.KGRB.SV.W.0015.000000T0000Z-140707T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
821 PM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONEIDA...LANGLADE
AND SOUTHWESTERN FOREST COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 4535 8938 4549 8921 4554 8901 4545 8869
4535 8867 4532 8867 4532 8868 4521 8868
4520 8865 4512 8864 4512 8886
TIME...MOT...LOC 0051Z 180DEG 0KT 4540 8917 4549 8903
4545 8886
$$
TDHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:18 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 6, 6:18 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 618 PM CDT SUN JUL 6 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 225 PM CDT SUN JUL 6 2014 CONVECTIVE TRENDS LATE THIS AFTERNOON/EVENING AND FOR MON AFTERNOON REMAIN THE MAIN CONCERN. THE 19Z MSAS SFC ANALYSIS INDICATED A CDFNT EXTENDED FROM THE MN ARROWHEAD SW THRU NW WI...S-CNTRL MN INTO ERN NEBRASKA. ORGANIZED TSTM ACTIVITY HAS HAD A TOUGH TIME GETTING GOING DUE TO A STUBBORN STRATUS DECK WHICH HAS BLANKETED MOST OF WI ALL DAY. WHERE THE CLOUDS HAD THINNED...STORMS HAVE TRIED TO DEVELOP OVER N-CNTRL AND W-CNTRL WI. TEMPS UNDER THE CLOUDS WERE STUCK IN THE UPR 60S TO MID 70S...WHILE AREAS IN THE CLEARING HAD ZOOMED INTO THE MID 80S. THE CDFNT TO COMPLETE ITS PASSAGE THRU THE REMAINDER OF THE WI THIS EVENING WITH SHWRS/TSTMS ENDING FROM WEST TO EAST. STILL A CONCERN AS TO WHETHER ANY OF THESE STORMS WL BE SEVERE DUE TO THE STRATUS CLOUDS HOLDING POTENTIALLY HIGHER INSTABILITY AT BAY. BELEIVE THERE HAS BEEN ENUF CLEARING AHEAD OF THE CDFNT TO ALLOW STORMS TO BUILD LATE THIS AFTERNOON...THUS AN ACTIVE EVENING AND THE SPC SLIGHT RISK REMAINS PLAUSIBLE. ONCE THE FNT MOVES THRU... SUBSIDENCE AND SLIGHTLY DRIER AIR SHOULD BRING DECREASING CLOUDS FORO THE OVRNGT HOURS. DESPITE THE CLEARING TREND...ENUF LOW- LEVEL MOISTURE LINGERS TO HOLD TEMPS UP TNGT. LOOK FOR MIN TEMPS TO RANGE FROM THE UPR 50S NORTH TO THE MID 60S E-CNTRL WI. DRY WEATHER TO NOT LAST LONG AS A SHORTWAVE TROF/ATTENDANT CDFNT SWEEPS SE ACROSS THE UPR MS VALLEY AND PUSHES TOWARD THE WRN GREAT LAKES MON AFTERNOON. WHILE THE AIR MASS WL NOT BE AS MOIST AS SUNDAY (DEW POINTS ABOUT 10 DEGS LWR)...THE MID-LEVEL LAPSE RATES ARE SIMILAR AND THERE IS BETTER UPR JET SUPPORT TO ADD SOME LIFT. HAVE FOCUSED POPS FOR THE AFTERNOON HOURS AND WL HAVE TO MONITOR STORM STRENGTH AS A FEW OF THESE STORMS COULD BECOME BORDERLINE SEVERE. MAX TEMPS TO BE IN THE UPR 70S TO LWR 80S RANGE. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 225 PM CDT SUN JUL 6 2014 PCPN TRENDS WILL BE THE MAIN FCST CONCERN DURING THE EXTENDED PERIOD. INTERESTING SETUP ON MONDAY NIGHT/EARLY TUESDAY...AS A STRONG S/W TROF AND COUPLED UPPER JETS COMBINE TO INDUCE CYCLOGENESIS ALONG A WEAK FRONTAL BOUNDARY SAGGING THROUGH NORTHERN WI. ECMWF/SREF PAINT A BULLSEYE OF SIGNIFICANT QPF (0.50 TO 1.OO INCH) ACROSS THE MIDDLE OF GRB CWA...WHILE THE NAM/GFS/GEM FOCUS THE MAIN AXIS OF PCPN OVER CENTRAL WI. GIVEN THE DEGREE OF DYNAMICS...ABUNDANT MOISTURE AND SOME ELEVATED INSTABILITY...EXPECT WIDESPREAD SHOWERS/SCT TSTMS TO DEVELOP...WITH GOOD POTENTIAL FOR HEAVY RAINFALL. WILL BUMP POPS UP TO CATEGORICAL ON MONDAY NIGHT. THE FRONTAL BOUNDARY WILL LINGER OVER THE AREA INTO TUESDAY AFTERNOON...WITH A REINFORCING SHOT OF CANADIAN AIR ARRIVING TUESDAY NIGHT INTO EARLY WEDNESDAY. THESE FRONTS...PLUS THE TAIL END OF A S/W TROF MOVG THROUGH NE WI...WILL KEEP A CHANCE OF SHOWERS AND STORMS IN THE FCST THROUGH WEDNESDAY MORNING. CANADIAN HIGH PRESSURE IS EXPECTED TO ARRIVE WEDNESDAY AFTERNOON... THEN LINGER OVER THE WESTERN GREAT LAKES THROUGH THURSDAY NIGHT. THIS WILL RESULT IN A DRY AND COOLER PERIOD...WITH HIGHS IN THE 70S. AS THE CANADIAN HIGH SHIFTS EAST...RETURN FLOW AND ASSOCIATED MOISTURE/INSTABILITY WILL MOVE BACK INTO NC/C WI BY FRIDAY AFTERNOON...LEADING TO A CHANCE OF TSTMS. A COLD FRONT AND SOME JET ENERGY APPROACHING FROM THE NORTHERN PLAINS MAY BRING A MORE SIGNIFICANT ROUND OF STORMS THROUGH THE FORECAST AREA ON FRIDAY NIGHT AND SATURDAY. ASSUMING THAT THE FRONT CLEARS THE REGION LATER SATURDAY...PLEASANT WEATHER SHOULD RETURN FOR SUNDAY. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 617 PM CDT SUN JUL 6 2014 STRATUS MVFR DECK WILL LINGER THIS EVENING OVER EASTERN WISCONSIN UNTIL A LINE OF SHOWERS AND STORMS ALONG A COLD FRONT SWEEPS TROUGH LATER THIS EVENING. A FEW STORMS THIS EVENING COULD BE LOCALLY SEVERE. THE SHOWERS AND STORMS WITH SCATTERED MVFR CIGS WILL AFFECT CENTRAL AND NORTH CENTRAL WISCONSIN EARLY THIS EVENING BEFORE TRACKING INTO EASTERN WISCONSIN LATER THIS EVENING. WITH THE EXCEPTION OF SOME PATCHY FOG DUE TO RAIN AND LINGERING MOISTURE OVERNIGHT MAINLY VFR CONDITIONS THROUGH MID DAY MONDAY. THERE IS A CHANCE OF SHOWERS AND STORMS LATER MONDAY AS AN UPPER DISTURBANCE APPROACHES FROM THE WEST. && .GRB WATCHES/WARNINGS/ADVISORIES... BEACH HAZARDS STATEMENT UNTIL 10 PM CDT THIS EVENING FOR WIZ022- 040-050. && SHORT TERM.....AK LONG TERM......TSK AVIATION.......TDH
Hazardous weather outlook, Jul 6, 2:22 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 222 PM CDT SUN JUL 6 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 222 PM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHEAST WISCONSIN THIS EVENING. DAMAGING WINDS...HAIL AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... BUT LOCALLY HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT. THERE A CHANCE OF THUNDERSTORMS AGAIN FROM FRIDAY AFTERNOON THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL DEVELOP DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-071930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 222 PM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. ISOLATED STRONG STORMS MAY PRODUCE GUSTY WINDS AND HAIL. GUSTY SOUTH WINDS AND LARGE WAVES COULD RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT...AND CREATE DANGEROUS CURRENTS FOR SWIMMERS...THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS AT TIMES FROM MONDAY NIGHT THROUGH TUESDAY EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LOCALLY HEAVY RAINFALL MAY OCCUR MONDAY NIGHT. THERE IS ALSO A CHANCE OF STORMS ON FRIDAY NIGHT AND SATURDAY... BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. AK/TSK
In the hours before
Special weather statement, Jul 6, 6:37 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 637 PM CDT SUN JUL 6 2014 WIZ005-010>012-018-019-070030- FLORENCE-FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS- 637 PM CDT SUN JUL 6 2014 ...STRONG THUNDERSTORMS OVER NORTH CENTRAL WISCONSIN... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTH OF CRANDON TO 8 MILES NORTHEAST OF RHINELANDER TO 32 MILES WEST OF RHINELANDER...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS LEADING TO PONDING OF WATER...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... POPPLE RIVER AND WILLOW RESERVOIR BY 650 PM CDT... RHINELANDER BY 700 PM CDT... CRANDON BY 710 PM CDT... WOODBORO BY 715 PM CDT... CARTER BY 730 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TDH
Local storm report, Jul 6, 6:38 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HEAVY RAIN LAC DU FLAMBEAU 45.96N 89.88W
07/06/2014 M1.76 INCH VILAS WI TRAINED SPOTTER
FELL IN LESS THAN ONE HOUR.
&&
ASHLEYWLocal storm report, Jul 6, 7:07 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 15 N RHINELANDER 45.85N 89.41W
07/06/2014 M0.25 INCH ONEIDA WI TRAINED SPOTTER
PEA SIZE HAIL AND GUSTY WINDS REPORTED IN NEWBOLD
&&
ASHLEYWLocal storm report, Jul 6, 7:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 5 N RHINELANDER 45.70N 89.41W
07/06/2014 ONEIDA WI FIRE DEPT/RESCUE
PEA SIZE HAIL AND TREES DOWN IN PINE LAKE
&&
ASHLEYWLocal storm report, Jul 6, 7:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL RHINELANDER 45.63N 89.41W
07/06/2014 M0.75 INCH ONEIDA WI BROADCAST MEDIA
TV12
&&
THLocal storm report, Jul 6, 7:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
724 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLOOD RHINELANDER 45.63N 89.41W
07/06/2014 ONEIDA WI BROADCAST MEDIA
WATER UP TO THE CURB IN DOWNTOWN RHINELANDER. REPORT VIA
WJFW-TV.
&&
ASHLEYWThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:01 PM CDT | Areal Flood Advisory | GRB | Oneida | 119 min |
| Jul 6, 8:20 PM CDT | Areal Flood Advisory | GRB | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.